Winter Weather, Anderson
- When
- December 17, 6:00 AM CST to December 18, 6:00 AM CST
- Where
- Anderson forecast zone
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 38.214, -95.293 (the zone’s center; the record gives no point)
Snowfall reached two to six inches. There were a number of accidents and a couple of indirect injuries.
Every event with a place to put it; 14 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TOP wrote it up.
Snowfall reached two to six inches. There were a number of accidents and a couple of indirect injuries. There was also an indirect auto fatality in Jefferson County due to the slick roads.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before the first event at Dec 17, 4:25 AM CST, 1 hour 35 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TOPEKA KS 425 AM CST SAT DEC 17 2005 .DISCUSSION... ACCUMULATING SNOW FOR SATURDAY AND SATURDAY NIGHT IS THE MAIN FORECAST CONCERNS IN THE SHORT TERM...WHILE TEMPERATURES WITH SNOW ON THE GROUND WILL BE THE MAIN LONG TERM CONCERN. A DEEP UPPER LOW WAS LOCATED ACROSS THE NORTHERN GREAT LAKES THIS MORNING. WHILE A SHORTER WAVE-LENGTH 5H TROUGH EXTENDED FROM EASTERN CO SOUTHWARD ACROSS EASTERN NM. THE 5H TROUGH OVER EASTERN CO/NM WILL LIFT EAST-NORTHEAST ACROSS KS AND OK TODAY. AN 850MB TROUGH HAS DEVELOPED AHEAD OF THE 5H TROUGH AND EXTENDED FROM WEST TX NORTHEAST INTO WEST CENTRAL KS THIS MORNING. SOUTHERLY WINDS OF 25 TO 35 KTS AT 850MB WAS TRANSPORTING MOISTURE NORTH ACROSS CENTRAL AND EASTERN KS. THE MOIST PARCELS WERE BEING LIFTED OVER A SURFACE COLD AIRMASS ACROSS CENTRAL AND EASTERN KS. THE ISENTROPIC LIFT WAS CAUSING SNOW TO DEVELOP ACROSS CENTRAL AND EAST CENTRAL KS THIS MORNING. THE SNOW FIELD WAS MOVING EAST-NORTHEAST ACROSS THE WESTERN AND SOUTHWEST COUNTIES OF THE CWA. RUSSELL...KS HAS REPORTED AROUND 2 INCHES OF SNOW BETWEEN 100 AND 300 AM THIS MORNING. AS THE 5H TROUGH OVER EASTERN CO/NM LIFTS EAST NORTHEAST ACROSS KS TODAY THE SNOW WILL MOVE AND DEVELOP EAST ACROSS THE REMAINDER OF THE CWA THROUGH THE MORNING HOURS. THE 00Z ETA SHOWED MORE POTENTIAL FOR CONDITIONAL SYMMETRIC INSTABILITY DEVELOPING ACROSS THE CWA THIS AFTERNOON AND EVENING... WHICH WOULD CAUSE GREATER VERTICAL MOTION BETWEEN THE 800-600 MB LEVELS LEADING TO SOME HEAVIER SNOW BANDS DEVELOPING ALONG AND SOUTH OF I-70. THE 5H TROUGH AXIS SHOULD MOVE EAST OF THE AREA LATE TONIGHT CAUSING THE 850MB WINDS TO VEER AROUND TO THE NORTHWEST AND NORTH. THIS WILL SHIFT THE BETTER LOW-LEVEL MOISTURE SOUTHEAST INTO MO AND AR AFTER 12Z SUNDAY. HOWEVER...A SECOND 5H TROUGH ROTATING SOUTHEAST ACROSS THE NORTHERN AND CENTRAL PLAINS...AROUND THE DEEP UPPER LOW ACROSS THE NORTHERN GREAT LAKES STATES...WILL MOVE SOUTHEAST ACROSS NE ON SUNDAY AND MAY PROVIDE ENOUGH LIFT TO KEEP PERIODS OF LIGHT SNOW OR FLURRIES INTO THE AFTERNOON HOURS OF SUNDAY. ATTM...ANY ACCUMULATIONS OF SNOW ON SUNDAY SHOULD REMAIN BELOW ONE INCH. STRONG LOW-LEVEL CAA ON THE BACK SIDE OF THE 5H TROUGH OVER THE CENTRAL PLAINS WILL CAUSE A 1040MB SFC RIDGE TO BUILD SOUTH ACROSS KS SUNDAY AFTERNOON. AFTERNOON HIGHS ON SUNDAY MAY STRUGGLE TO MAKE IT INTO THE LOWER 20S ACROSS THE CENTRAL AND EASTERN COUNTIES OF THE CWA...WITH HIGHS ONLY IN THE UPPER TEENS ACROSS THE NORTHWEST COUNTIES. THE CENTER OF THE COLD SURFACE RIDGE WILL MOVE SOUTHEAST OF THE CWA ON MONDAY. HIGH TEMPERATURES MONDAY WILL ONLY REACH THE MID TO UPPER 20S. THE LONGER RANGE MODELS SHOW THE LONGER WAVE-LENGTH 5H TROUGH OVER THE EAST CENTRAL CONUS SLOWLY MOVING EAST BY THE MIDDLE OF NEXT WEEK. A 5H RIDGE OVER THE WESTERN CONUS WILL MOVE EAST TO THE CONTINENTAL DIVIDE BY LATE NEXT WEEK. THIS WILL CAUSE HIGH TEMPERATURES TO SLOWLY WARM THROUGH THE 30S INTO THE LOWER TO MID 40S BY THE MIDDLE AND END OF NEXT WEEK. THE WARNING TREND WILL DEPEND ON HOW MUCH SNOW COVER THE CWA WILL RECIEVE DURING THE NEXT 24 HOURS AND HOW FAST THE SNOW WILL MELT THROUGH NEXT WEEK. && .TOP WATCHES/WARNINGS/ADVISORIES...SNOW ADVISORY UNTIL 3AM SUNDAY GENERALLY WEST OF A WASHINGTON TO COUNCIL GROVE LINE...AND UNTIL 6AM SUNDAY FOR POINTS EAST OF THIS LINE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TOPEKA KS 435 AM CST SAT DEC 17 2005 KSZ008>012-020>024-026-034>040-054>056-058-059-181045- REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY- POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS- WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON- 435 AM CST SAT DEC 17 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL...NORTH CENTRAL AND NORTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT A SNOW ADVISORY IS IN EFFECT AREAWIDE FOR TODAY AND TONIGHT. ACCUMULATING SNOW IS EXPECTED TODAY AND TONIGHT ACROSS THE ENTIRE AREA. STORM TOTAL SNOWFALL ACCUMULATIONS WILL RANGE FROM AROUND 3 INCHES NEAR THE NEBRASKA BORDER...TO 4 TO 6 INCHES SOUTH OF INTERSTATE 70. ISOLATED AMOUNTS OF UP TO 7 INCHES COULD FALL IN THE ABILENE AND COUNCIL GROVE AREAS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT THE TOTAL AMOUNT OF SNOW RECEIVED TO THE NATIONAL WEATHER SERVICE IN TOPEKA.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TOPEKA KS 541 AM CST SAT DEC 17 2005 KSZ008>012-020>024-026-034>040-054>056-058-059-171345- REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY- POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS- WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON- INCLUDING THE CITIES OF...MARYSVILLE...HIAWATHA...CONCORDIA... CLAY CENTER...MANHATTAN...ABILENE...JUNCTION CITY...TOPEKA... LAWRENCE...EMPORIA...OTTAWA 541 AM CST SAT DEC 17 2005 THE FOLLOWING ARE SELECTED SNOW REPORTS RECEIVED THROUGH 530 AM FROM PORTIONS OF EAST CENTRAL...NORTH CENTRAL AND NORTHEAST KANSAS... CLAY COUNTY... 2 INCHES IN CLAY CENTER. DICKINSON COUNTY...1 IN INCH IN ABILENE. GEARY COUNTY... 1 INCH IN JUNCTION CITY. LYON COUNTY... 1 INCH IN EMPORIA. MORRIS COUNTY... 1.5 INCHES IN COUNCIL GROVE. OTTAWA COUNTY... 2 TO 2.5 INCHES IN MINNEAPOLIS. RILEY COUNTY... 1 INCH IN MANHATTAN.
The national radar mosaic for the moment the first event began.
14 winter weather. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kansas in 2005Every state in 2005This day in weather historyWarnings in Kansas, December 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-10-01. Each event’s entry at NCEI: 5482549, 5482550, 5482551, 5482552, 5482553, 5482554, 5482555, 5482556, 5482557, 5482558, 5482559, 5482560, 5482561, 5482639.